Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 24, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 22, 2014, 2:20 AM CDT for Cook County, DuPage County, Illinois; Lake County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2014, 2:20 AM CDT (07:20 UTC)
- Expired
- Aug 22, 2014, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cook County, IL, DuPage County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 35 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2483 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 12:52 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 22, 12:52 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1252 AM CDT FRI AUG 22 2014 .DISCUSSION... 939 PM CDT HAVE MADE MINOR CHANGES TO FORECAST FOR REMAINDER OF TONIGHT. PRIMARY CONCERN IS WITH ANOTHER ROUND OF SHOWERS/STORMS THAT COULD DEVELOP OVERNIGHT. THERE IS CONFLICTING SIGNALS ON LATEST HI-RES GUIDANCE AND NEW 00Z NAM...BUT SUBTLE WAVE ON W/V IMAGERY OVER EASTERN IA ALONG WITH CONVERGENCE ON NOSE OF LOW LEVEL JET IN WAA PATTERN EXPECTED TO RESULT IN MORE WIDESPREAD SHRA/TSRA DEVELOPMENT AFTER MIDNIGHT. IT APPEARS THAT FOCUS WILL BE ON SOUTHEASTERN HALF TO THIRD OF CWA AND LESS SO IN FAR NORTHERN CWA...SO HAVE TAPERED POPS TO CHC FOR OUR NORTHERN TIER. GENERALLY MAINTAINED LIKELY POPS SOUTH OF THERE...WITH HIGHEST LIKELIES IN SOUTHEASTERN THIRD OF CWA. WITH PWAT VALUES RANGING FROM 1.75" AT ILX TO A BIT UPWARDS OF 2" AT DVN ON 00Z RAOB...NEEDLESS TO SAY...ANY STORM WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND LOCALIZED FLOODING. ADDITIONAL CONCERN IS FOR AREAS OF FOG...LOCALLY DENSE INVOF WARM FRONT BOUNDARY DRAPED ACROSS FAR NE IL. AS OF THIS WRITING...KUGN IS REPORTING 1/4 MILE VSBY IN FOG...THOUGH LAKE COUNTY WEB CAMS DO NOT SHOW WIDESPREAD DENSE FOG. HAVE ADDED AREAS OF FOG INTO GRIDS IN THE FAR NORTHEAST...AND WILL MONITOR FOR DETERIORATING VISIBILITY...ESPECIALLY IF SHRA/TSRA DO NOT MATERIALIZE OVERNIGHT. PATCHY GROUND FOG IS POSSIBLE FOR REMAINDER OF CWA GIVEN VERY MOIST AIR MASS IN PLACE AND LOW DEW POINT DEPRESSIONS. OTHERWISE...GOING FORECAST LOWS APPEAR TO BE IN GOOD SHAPE. RC //PREV DISCUSSION... 335 PM CDT MAIN FORECAST CONCERNS ARE WITH SHOWER/THUNDERSTORM TRENDS THIS AFTERNOON INTO TONIGHT AS WELL AS CONTINUED CHANCES THROUGH THE WEEKEND...AND WITH CONTINUED WARMING WITHIN A VERY HUMID ENVIRONMENT THAT WILL POSSIBLY BRING INDICES ABOVE 100 ON FRIDAY. IN THE NEAR TERM...LATEST RADAR IMAGERY SHOWING SHOWERS AND THUNDERSTORMS CONTINUING TO WORK EAST THIS AFTERNOON MAINLY ACROSS NORTHERN ILLINOIS...WITH ISOLATED SHOWER DEVELOPMENT ALONG I-80 CORRIDOR. SUBSTANTIAL CLOUD COVER OVER NORTHERN ILLINOIS HAS LIMITED HEATING/INSTABILITY WITH ANY THUNDERSTORM DEVELOPMENT REMAINING ON THE WEAKER SIDE TODAY....BUT WITH VERY MOIST CONDITIONS IN PLACE STILL ENABLING FOR MODERATE TO AT TIMES HEAVY RAINFALL. DESPITE SOME DIMINISHING TREND IN COVERAGE WITH THIS PRECIP SHIELD...EXPECT THIS TO CONTINUE MOVING EAST THROUGH THE CWA LATE THIS AFTERNOON INTO THE EARLY EVENING...AS SHORTWAVE TROUGH HELPING TO DRIVE THIS CONVECTION CONTINUES TO MOVE THROUGH EASTERN IOWA AND NORTHERN ILLINOIS. HAVE MAINTAINED HIGHER POPS FOR THIS AFTERNOON INTO THE EVENING PRIMARILY FOR NORTHERN ILLINOIS WITH THIS GENERALLY EASTWARD MOVEMENT. DID MAKE SOME LAST MINUTE CHANGES TO POPS FOR EARLY THIS EVENING TO MAINTAIN SOME HIGHER CHANCE TO LIKELY POPS FOR NORTHEAST/EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. AS THIS WAVE CONTINUES EAST THIS AFTERNOON IT WILL MOVE OVER A LINGERING BOUNDARY STRETCHED FROM NORTHEAST ILLINOIS TO NORTHWEST INDIANA AND FOR AREAS ALONG AND SOUTH OF INTERSTATE 80 ALONG THIS BOUNDARY...MORE HEATING HAS ALLOWED FOR WEAK TO MODERATE INSTABILITY WITH LITTLE TO NO CIN TO DEVELOP. THIS ALL COULD SERVE TO PROVIDE FOCUS FOR AN INCREASE IN COVERAGE AND INTENSITY OF THESE SHOWERS AND THUNDERSTORMS...ESPECIALLY FOR AREAS IN EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. NOT OUT OF THE QUESTION FOR AN ISOLATED STRONG TO MAYBE EVEN SEVERE STORM TO DEVELOP LATE THIS AFTERNOON...WITH DECENT BULK SHEAR VALUES OF 30-40KT IN PLACE. LIKELY HAZARDS WILL CONTINUE TO BE HEAVY RAINFALL...WITH STRONG WIND GUSTS POSSIBLE AS WELL. FORCING AND THIS PRECIP WILL SHIFT EAST LATER THIS EVENING WITH A LULL IN ANY WIDESPREAD ACTIVITY LIKELY OCCURRING. PERSISTENT WEAK FORCING IN THIS VERY MOIST ENVIRONMENT COULD ALLOW FOR A STRAY SHOWER OR THUNDERSTORM DURING LATE THIS EVENING BUT THINK THIS WOULD BE THE EXTENT OF ANY PRECIP BEFORE FOCUS BEGINS TO SHIFT BACK WEST TOWARDS THE MIDNIGHT TIME FRAME. STILL SOME UNCERTAINTY WITH HOW THE SITUATION WILL PLAY OUT LATE TONIGHT INTO EARLY FRIDAY MORNING...BUT A LIKELY SCENARIO WILL BE FOR THE DRIER CONDITIONS OBSERVED LATER THIS EVENING TO BEGIN FILLING BACK IN WITH SHOWERS/THUNDERSTORMS OVER THE WESTERN CWA. THE DEPARTURE OF THE WAVE THIS AFTERNOON AND EVENING WILL LEAVE RATHER WEAK LARGE SCALE LIFT ACROSS THE AREA..BUT WITH AN INCREASING LLJ TO BEGIN RAMPING UP WAA THROUGHOUT THE REGION. ONE AREA OF FOCUS WILL BE TO THE NORTH AND NORTHEAST LATER TONIGHT...BUT WITH A SEPARATE AREA OF STRONGER WAA DEVELOPING OVER WEST CENTRAL ILLINOIS. THIS SHOULD BE ENOUGH LIFT IN A MODERATELY UNSTABLY ENVIRONMENT FOR DEVELOPING SHOWERS AND THUNDERSTORMS IN THIS AREA TO SPREAD NORTHEAST OVER THE REMAINING CWA INTO EARLY FRIDAY MORNING. CONFIDENCE WITH OVERALL COVERAGE IS LOW BUT WITH FOCUS LIKELY TO BE THROUGHOUT THE CWA TONIGHT...DID BRING LIKELY POPS OVER THE ENTIRE CWA TOWARDS EARLY FRIDAY MORNING. VERY HIGH PWATS OF 1.8-2.0 INCHES AND VERY HIGH SURFACE/805MB DEWPOINTS WILL ONCE AGAIN PROVIDE HEAVY RAINFALL CONCERNS...WITH THIS LIKELY THE MAIN HAZARD TONIGHT. A CHALLENGING COMPLEX SCENARIO WITH CONFIDENCE ONCE AGAIN LOW ON THE OVERALL EVOLUTION OF ANY PRECIP TONIGHT WILL LIMIT ANY FLOOD HEADLINES THIS AFTERNOON...BUT WITH THIS CONTINUING TO BE MONITORED. FORCING/PRECIP WILL SHIFT EAST THROUGH FRIDAY MORNING AS LLJ CONTINUES TO VEER. THIS WILL BRING LOWERING CHANCES FOR PRECIP THROUGH MID DAY AND EARLY AFTERNOON. A COLD FRONT WILL BE DROPPING DOWN TOWARDS THE CWA ON FRIDAY THOUGH...PUSHING THROUGH THE CWA IN THE AFTERNOON. THIS COULD BE A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THE CENTRAL CWA DURING THIS TIME...ESPECIALLY WITH HIGH DEWPOINT AIR IN PLACE. CONTINUED WARMING ALOFT WILL PROVIDE A DECENT CAP ON FRIDAY AND HELP LIMIT DEVELOPMENT. DEVELOPMENT WILL LIKELY OCCUR ON FRIDAY BUT DO THINK IT WILL BE IN LIMITED COVERAGE...AND SO DID NOT MAKE ANY CHANGES TO THE LOW CHANCE POPS IN PLACE. WILL NEED TO MONITOR CLEARING SKIES ON FRIDAY WITH A VERY WARM AIR MASS IN PLACE POSSIBLY BRINGING 90 DEGREE WARMTH TO THE CWA. WITH GUIDANCE ADVERTISING MID TO EVEN UPPER 70 DEG DEWPOINTS ON FRIDAY...HEAT INDICES COULD BE IN EXCESS OF 100. CLOUD COVER AND PRECIP CHANCES ON FRIDAY COULD BE A LIMITING FACTOR...BUT WITH THIS HEATING A DEFINITE POSSIBILITY FOR SOME OF THE CWA...ESPECIALLY OVER THE SOUTHERN HALF OF THE CWA. RODRIGUEZ LONG TERM...SUNDAY NIGHT THROUGH THURSDAY... THE MID SUMMER PATTERN WILL CONTINUE THROUGH AT LEAST WEDNESDAY NEXT WEEK BEFORE A STRONG UPPER TROUGH DIGS INTO THE GREAT LAKES REGION AND PUTS AN END TO THE EXTENDED STRETCH OF HEAT AND HUMIDITY. SUNDAY THROUGH TUESDAY... ENSEMBLES ARE EXHIBITING HIGH CONFIDENCE IN A 590+ DAM H5 RIDGE CENTERED OVER THE LOWER AND MID MS VALLEY SUNDAY NIGHT BEFORE BEING FLATTENED/SHUNTED EAST MONDAY INTO TUESDAY BY DISTURBANCES EMANATING FROM UPPER TROUGH FROM THE CANADIAN PRAIRIES TO THE NORTHERN ROCKIES. 850/925 MB CLIMO ON MONDAY-TUESDAY SUPPORTS HIGHS OF AT LEAST AROUND 90/LOW 90S...BUT MAIN UNCERTAINTY IS EXTENT OF CONVECTIVE ACTIVITY. SYNOPTIC SET-UP WITH FLATTENING RIDGE FAVORS MAINTAINING LOW TO MID CHANCE POPS ON MON-TUE AS SW FLOW DISTURBANCES COULD KICK OFF SHRA/TSRA IN PRESENCE OF MINIMAL CAPPING PER SOUNDINGS AND CONTINUED LOW-MID 70S DEW POINTS. ANY TSRA COULD PRODUCE HEAVY DOWNPOURS GIVEN PROGGED PWAT VALUES IN 1.5 TO 1.75 INCH RANGE. AT THIS TIME...IT WOULD APPEAR THAT MONDAY HAS A BETTER CHANCE TO HAVE LESS IN THE WAY OF CONVECTION AND CLOUDS. IF THIS OCCURS...FORECAST HIGH TEMPS COULD EVEN BE A BIT CONSERVATIVE...WITH GUIDANCE INDICATING 850 MB TEMPS IN THE LOW 20SC AND 925 MB TEMPS IN THE MID 20SC. BOTH DAYS COULD HAVE SOME LAKE COOLING GIVEN FAIRLY WEAK GRADIENT AND FLOW ALOFT. IF CLOUDS/CONVECTION DO NOT LIMIT WARMING POTENTIAL TOO MUCH...THEN BOTH DAYS ARE LIKELY TO HAVE HEAT INDEX VALUES APPROACHING OR EXCEEDING 100 DEGREES FOR AT LEAST PORTIONS OF THE CWA. TUESDAY NIGHT THROUGH THURSDAY... SPREAD INCREASES ON THE ENSEMBLES AND OPERATIONAL MODELS WITH RESPECT TO SPEED AT WHICH DEEP UPPER TROUGH AND ASSOCIATED SURFACE LOW DIG INTO GREAT LAKES REGION. HAVE CONCERN IN THIS PERIOD EVEN THIS FAR OUT FOR HEAVY RAIN/FLOODING POTENTIAL...AS POSITION OF CWA BETWEEN DEEP UPSTREAM TROUGH AND STRONG DOWNSTREAM RIDGE IS A SYNOPTICALLY FAVORABLE SET-UP FOR STRONG LLJ/MOISTURE TRANSPORT. PWAT VALUES COULD NEAR 2 INCHES. INCREASED FLOW ALOFT WILL ALSO RESULT IN INCREASED DEEP LAYER SHEAR SUPPORTIVE OF STRONG/SEVERE STORMS PENDING MESOSCALE COMING TOGETHER. 12Z ECMWF IS ACTUALLY ON FASTER END OF SPECTRUM COMPARED TO GFS AND ENSEMBLE MEAN WITH PROGRESSION OF SYSTEM...SO GENERALLY MAINTAINED CHANCE POPS FROM BLENDED GUIDANCE DUE TO UNCERTAINTY. TEMPERATURES WEDNESDAY WILL BE DICTATED BY TIMING...AS UPSTREAM AIR MASS IS MUCH COOLER...ESPECIALLY ON LATEST ECMWF. THURSDAY TEMPS COULD RANGE FROM NEAR TO SLIGHTLY BELOW SEASONABLE TO WELL BELOW NORMAL...BUT DID NOT STRAY AWAY FROM SMART BLEND. RC && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 06Z... * TSRA CLUSTERS AFFECTING ORD/MDW PRIOR TO 09Z. BRIEF IFR VSBY POSSIBLE...THEN LOWER CHANCES THROUGH DAYBREAK. * MVFR VSBY POSSIBLE THROUGH DAYBREAK. * LIGHT/VARIABLE EAST-SOUTHEAST WINDS TURN SOUTHWEST AFTER DAYBREAK...THEN NORTHEAST FOR THE AFTERNOON. SPEEDS EXPECTED TO BE LESS THAN 10 KT. * SCATTERED TSRA POSSIBLE THIS AFTERNOON AND AGAIN TONIGHT/SATURDAY MORNING. MDB //DISCUSSION...UPDATED 06Z... WEAK FRONTAL BOUNDARY APPEARS TO EXTEND FROM WEST TO EAST FROM NEAR KMLI TO KJOT WITH LESS DEFINITION TO THE EAST ACROSS NORTHWEST INDIANA. CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY OF THIS BOUNDARY THANKS TO INCREASING FLOW ABOVE THE SURFACE AND CONTINUED FEED OF MOISTURE. BASED ON LATEST TRENDS EXPECT THAT THE TERMINALS WILL BE AFFECTED FOR THE NEXT FEW HOURS BEFORE THE BULK OF THE CURRENT ACTIVITY SHIFTS TO THE EAST WITH ADDITIONAL ACTIVITY LOOKING TO STAY TO THE SOUTH OVERNIGHT. HOWEVER...WITH THE FRONTAL BOUNDARY NEARBY AND STRENGTHENING LOW LEVEL FLOW ABOVE THE SURFACE MAY START TO SEE MORE ACTIVITY TO THE WEST OF THE CURRENT ACTIVITY SO WILL NEED TO MONITOR. DID NOT HAVE ENOUGH CONFIDENCE TO INCLUDE MORE THAN VCSH FROM AROUND 09Z THROUGH THE MORNING. OTHERWISE LIGHT WINDS WILL BE IN PLACE AND FAVOR A EAST TO SOUTHEAST DIRECTION BUT A SOUTHERLY DIRECTION MAY TAKE OVER LATER THIS MORNING. THE ABUNDANT MOISTURE AND WEAK FLOW WILL LIKELY RESULT IN SOME SHALLOW FOG IN OUTLYING AREAS AS WELL AS MORE WIDESPREAD MVFR VSBY...WITH SOME IFR POSSIBLE...ESPECIALLY AT RFD/DPA. CANNOT RULE OUT SPOTTY SHRA/TSRA DURING THE DAY FRIDAY BUT THE BEST CHANCE LOOKS TO BE IN THE AFTERNOON AS A FRONTAL BOUNDARY MOVES ACROSS THE AREA. THIS WILL ALSO TURN WINDS EAST AND NORTHEAST THOUGH SPEEDS WILL LIKELY REMAIN LIGHT. THE FRONT SHOULD HAVE A BETTER CHANCE OF TRIGGERING CONVECTION SO WILL CONTINUE WITH PROB 30 MENTION FOR TSRA IN THE AFTERNOON. TIMING MAY NEED TO BE SHIFTED HOWEVER. A SIMILAR SITUATION TO TONIGHT MAY OCCUR OVERNIGHT INTO SATURDAY MORNING IN TERMS OF STORMS. WILL LEAVE ANY MENTION OUT FOR NOW BECAUSE HAVE VERY LITTLE CONFIDENCE IN TIMING BUT AM EXPECTING ADDITIONAL STORMS AT SOME POINT FRIDAY NIGHT INTO SATURDAY MORNING. MDB //ORD AND MDW CONFIDENCE...UPDATED 06Z... * HIGH CONFIDENCE IN TSRA NEXT FEW HOURS. MEDIUM CONFIDENCE THAT COVERAGE/CHANCES LOWER AFTER 09Z. * MEDIUM CONFIDENCE IN MVFR VSBY THROUGH DAYBREAK. * MEDIUM CONFIDENCE IN OVERALL WIND TRENDS AND SPEEDS LESS THAN 10 KT OUTSIDE OF STORMS. MEDIUM-HIGH CONFIDENCE IN DIRECTION SHIFTING NORTHEAST...LOW CONFIDENCE IN TIMING. * MEDIUM CONFIDENCE IN ADDITIONAL STORMS OCCURRING AT SOME POINT THIS AFTERNOON THROUGH SATURDAY MORNING BUT LOW CONFIDENCE IN TIMING AND EXTENT. MDB //OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z... * SATURDAY THROUGH WEDNESDAY...PERIODIC CHANCES FOR TSRA/SHRA WITH OCNL MVFR CIGS/VIS. KJB && .MARINE... 205 PM CDT THE WEATHER PATTERN WILL NOT CHANGE MUCH OVER LAKE MICHIGAN THROUGH THIS WEEKEND WITH LOW PRESSURE ACROSS THE CENTRAL PLAINS AND HIGH PRESSURE OVER ONTARIO. A FRONT EXTENDING EAST FROM THE LOW IS PRESENTLY DRAPED ACROSS THE FAR SOUTHERN PART OF THE LAKE AND THIS WILL MOVE LITTLE THROUGH EARLY FRIDAY BEFORE SHIFTING BACK SOUTH OF THE LAKE ON FRIDAY NIGHT. SOME THUNDERSTORMS ACROSS THE SOUTHERN PART OF THE LAKE LATE THIS AFTERNOON MAY CAUSE SOME VARIABILITY AND SLIGHTLY ENHANCED GUSTS IN THE WINDS...BUT ANY OF THIS SHOULD BE TEMPORARY. THE WINDS WILL THEN TURN SOUTHERLY ACROSS THE ENTIRE LAKE BY SUNDAY WITH THE LOW PRESSURE LIFTING NORTH INTO SOUTHERN CANADA BY SUNDAY NIGHT. SPEEDS WILL INCREASE DURING THE MIDDLE OF NEXT WEEK BEFORE A SURFACE TROUGH / COOL FRONT PASSES. MTF && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 21, 4:08 PM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
408 PM CDT THU AUG 21 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
408 PM CDT THU AUG 21 2014 /508 PM EDT THU AUG 21 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME COULD PRODUCE:
WIND GUSTS TO 60 MPH.
NICKEL SIZE HAIL.
HEAVY RAINFALL LEADING TO LOCALIZED FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ALONG AND SOUTHEAST
OF A LINE FROM MENDOTA TO CHICAGO THROUGH EARLY EVENING...WITH
THE CHANCE FOR THUNDERSTORMS AREA WIDE PERSISTING THROUGH
TONIGHT.
DISCUSSION:
A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE AREA AND WILL SERVE
AS THE FOCUS FOR THUNDERSTORMS THROUGH THIS EVENING. THE TIMING
FOR THE STRONGEST DEVELOPMENT WILL BE THROUGH THIS
EVENING...WITH ISOLATED STRONGER STORMS STILL POSSIBLE
OVERNIGHT. HIGH MOISTURE WILL ALLOW FOR PERIODS OF HEAVY
RAINFALL...WITH SUCCESSIVE ROUNDS POSSIBLE THAT COULD RESULT IN
FLOODING. SEVERE STORMS ARE POSSIBLE...BUT COVERAGE OF ANY
SEVERE WEATHER IS EXPECTED TO BE ISOLATED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL CONTINUE TO BE PERIODIC CHANCES FOR THUNDERSTORMS
FRIDAY THROUGH WEDNESDAY.
HEAT INDICES COULD EXCEED 100 DEGREES ON FRIDAY...MAINLY SOUTH OF
I-80. THEN AGAIN SUNDAY HEAT INDICES COULD EXCEED 100 DEGREES
AWAY FROM LAKE MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
LMZ740>745-222115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
408 PM CDT THU AUG 21 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING AND POSSIBLE
OVERNIGHT. SOME THUNDERSTORMS COULD BECOME STRONG AND PRODUCE WIND
GUSTS IN EXCESS OF 34 KNOTS...WITH CONSIDERABLE LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL CONTINUE TO BE PERIODIC CHANCES FOR THUNDERSTORMS
FRIDAY THROUGH WEDNESDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
408 PM CDT THU AUG 21 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...AND ONCE AGAIN
TONIGHT FOR THE ENTIRE LAKE. SOME THUNDERSTORMS COULD BECOME
STRONG AND PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS...WITH
CONSIDERABLE LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL CONTINUE TO BE PERIODIC CHANCES FOR THUNDERSTORMS
FRIDAY THROUGH WEDNESDAY.
&&
RODRIGUEZ
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:25 AM CDT | Areal Flood Advisory | LOT | DeKalb, LaSalle, Lee | 6 hr |
| Aug 22, 1:13 AM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 6 hr |
| Aug 22, 1:24 AM CDT | Dense Fog Advisory | LOT | Lake, McHenry | 9 hr |
| Aug 22, 2:06 AM CDT | Areal Flood Advisory | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston | 6 hr |
| Aug 22, 3:26 AM CDT | Areal Flood Advisory | LOT | Iroquois | 6 hr |
| Aug 22, 5:10 AM CDT | Flash Flood Warning | LOT | Grundy, LaSalle, Livingston | 6 hr |
| Aug 22, 7:51 AM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, LaSalle, Livingston | 6 hr |
| Aug 22, 8:15 AM CDT | River Flood Warning | LOT | Cook | 12 hr |
| Aug 22, 8:15 AM CDT | River Flood Warning | LOT | DuPage | 11 hr |
| Aug 22, 8:22 AM CDT | River Flood Advisory | LOT | Kane, Kendall | 34 hr |
| Aug 22, 8:28 AM CDT | Areal Flood Warning | LOT | Cook, DuPage | 34 hr |
| Aug 22, 10:56 AM CDT | Areal Flood Warning | LOT | Grundy, LaSalle, Livingston | 6 hr |
| Aug 22, 1:41 AM CDT | Flash Flood Warning | LOT | Lake, Porter | 6 hr |
| Aug 22, 7:28 AM CDT | Areal Flood Warning | LOT | Lake, Porter | 35 hr |
| Aug 22, 9:29 AM CDT | Areal Flood Advisory | LOT | Jasper | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2014Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.